Alert archive / Michigan / Snow Advisories in 2006
Snow Advisory 2, NWS Gaylord, MI
NWS Gaylord, MI issued this snow advisory at Jan 20, 2006, 3:36 PM EST for 14 counties in Michigan. It took effect at Jan 20, 2006, 6:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2006, 3:36 PM EST (20:36 UTC)
- In effect from
- Jan 20, 2006, 6:00 PM EST
- Expired
- Jan 21, 2006, 6:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Arenac County, MI, Crawford County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 51 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 8.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 202036 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 336 PM EST FRI JAN 20 2006 ...WIDESPREAD SNOW TO IMPACT PARTS OF NORTHERN MICHIGAN TONIGHT... A DEVELOPING LOW PRESSURE SYSTEM IN MISSOURI...WILL MOVE NORTHEAST TOWARDS THE SOUTHERN LAKES TONIGHT. SNOW WILL DEVELOP ON THE NORTH SIDE OF THIS SYSTEM ACROSS NORTHERN MICHIGAN THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT PERIOD. THE HEAVIEST SNOW WILL FALL ALONG AND SOUTH OF M-72...WITH ACCUMULATIONS RANGING FROM 3 TO 6 INCHES BY SATURDAY MORNING. THE SNOW WILL END EARLY SATURDAY MORNING...AS THE SYSTEM PULLS AWAY FROM MICHIGAN. MIZ028>036-041-042-211100- /O.NEW.KAPX.SN.Y.0002.060120T2300Z-060121T1100Z/ CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON- OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 336 PM EST FRI JAN 20 2006 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. SNOW WILL DEVELOP THIS EVENING ACROSS LOCATIONS SOUTH OF M-72...AND CONTINUE THROUGH THE OVERNIGHT PERIOD. SNOW AMOUNTS BY SATURDAY MORNING WILL RANGE FROM 3 TO 6 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KAS
4 follow-up statements
000 WWUS43 KAPX 210047 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 747 PM EST FRI JAN 20 2006 ...WIDESPREAD SNOW TO IMPACT PARTS OF NORTHERN MICHIGAN TONIGHT... A DEVELOPING LOW PRESSURE SYSTEM IN MISSOURI...WILL MOVE NORTHEAST TOWARDS THE SOUTHERN LAKES TONIGHT. SNOW WILL DEVELOP ON THE NORTH SIDE OF THIS SYSTEM ACROSS NORTHERN MICHIGAN THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT PERIOD. THE HEAVIEST SNOW WILL FALL GENERALLY EAST OF I-75 AND SOUTH OF M-72...WITH ACCUMULATIONS RANGING FROM 5 TO 10 INCHES BY SATURDAY MORNING. THE SNOW WILL END EARLY SATURDAY MORNING...AS THE SYSTEM PULLS AWAY FROM MICHIGAN. MIZ035-036-041-042-211100- /O.UPG.KAPX.SN.Y.0002.000000T0000Z-060121T1100Z/ /O.NEW.KAPX.HS.W.0002.060121T0047Z-060121T1100Z/ OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...WEST BRANCH...OSCODA...GLADWIN... STANDISH 747 PM EST FRI JAN 20 2006 ...HEAVY SNOW WARNING IN EFFECT UNTIL 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. SNOW WILL DEVELOP DURING THE MID EVENING HOURS AND CONTINUE THROUGH THE NIGHT. SNOW WILL BECOME HEAVY AT TIMES TOWARD MIDNIGHT...AND WILL TAPER OFF TOWARD DAYBREAK. SNOW AMOUNTS BY SATURDAY MORNING WILL RANGE FROM 5 TO 10 INCHES. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ028>034-211100- /O.CON.KAPX.SN.Y.0002.000000T0000Z-060121T1100Z/ CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON- INCLUDING THE CITIES OF...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE 747 PM EST FRI JAN 20 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY. SNOW WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH THE EVENING HOURS...AND GRADUALLY TAPER OFF DURING THE PRE-DAWN HOURS. SNOW AMOUNTS BY SATURDAY MORNING WILL RANGE FROM 3 TO 6 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JPB
000 WWUS43 KAPX 210316 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1016 PM EST FRI JAN 20 2006 ...WIDESPREAD SNOW TO IMPACT PARTS OF NORTHERN MICHIGAN TONIGHT... A DEVELOPING LOW PRESSURE SYSTEM IN ILLINOIS...WILL MOVE NORTHEAST TOWARDS LAKE ERIE OVERNIGHT. SNOW WILL CONTINUE TO FALL ON THE NORTH SIDE OF THIS SYSTEM ACROSS NORTHERN MICHIGAN OVERNIGHT...AND TAPER OFF BY DAYBREAK SATURDAY. THE HEAVIEST SNOW WILL FALL GENERALLY EAST OF US-131 AND SOUTH OF M-72...WITH ACCUMULATIONS RANGING FROM 5 TO 10 INCHES BY SATURDAY MORNING. MIZ029-030-033-034-211100- /O.UPG.KAPX.SN.Y.0002.000000T0000Z-060121T1100Z/ /O.EXA.KAPX.HS.W.0002.000000T0000Z-060121T1100Z/ OSCODA-ALCONA-MISSAUKEE-ROSCOMMON- INCLUDING THE CITIES OF...MIO...HARRISVILLE...LAKE CITY... HOUGHTON LAKE 1016 PM EST FRI JAN 20 2006 ...HEAVY SNOW WARNING IN EFFECT UNTIL 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. SNOW WILL CONTINUE ACROSS THE WARNING AREA THROUGH 3 AM BEFORE GRADUALLY TAPERING OFF. SNOW AMOUNTS BY SATURDAY MORNING WILL RANGE FROM 5 TO 10 INCHES. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ024-211100- /O.EXA.KAPX.HS.W.0002.000000T0000Z-060121T1100Z/ ALPENA- INCLUDING THE CITY OF...ALPENA 1016 PM EST FRI JAN 20 2006 ...HEAVY SNOW WARNING IN EFFECT UNTIL 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. SNOW WILL CONTINUE ACROSS THE WARNING AREA THROUGH 4 AM BEFORE GRADUALLY TAPERING OFF. SNOW AMOUNTS BY SATURDAY MORNING WILL RANGE FROM 4 TO 8 INCHES...WITH THE HEAVIEST SNOWFALL OCCURRING SOUTH OF M-32. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ035-036-041-042-211100- /O.CON.KAPX.HS.W.0002.000000T0000Z-060121T1100Z/ OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...WEST BRANCH...OSCODA...GLADWIN... STANDISH 1016 PM EST FRI JAN 20 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY. SNOW WILL CONTINUE THROUGH 4 AM BEFORE GRADUALLY TAPERING OFF. THE NIGHT. SNOW WILL BECOME HEAVY AT TIMES TOWARD MIDNIGHT...AND WILL TAPER OFF TOWARD DAYBREAK. SNOW AMOUNTS BY SATURDAY MORNING WILL RANGE FROM 5 TO 10 INCHES. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ023-026-027-211100- /O.EXA.KAPX.SN.Y.0002.000000T0000Z-060121T1100Z/ MONTMORENCY-GRAND TRAVERSE-KALKASKA- INCLUDING THE CITIES OF...ATLANTA...TRAVERSE CITY...KALKASKA 1016 PM EST FRI JAN 20 2006 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. SNOW WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH THE EVENING HOURS...AND GRADUALLY TAPER OFF DURING THE PRE-DAWN HOURS. SNOW AMOUNTS BY SATURDAY MORNING WILL RANGE FROM 3 TO 6 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MIZ028-031-032-211100- /O.CON.KAPX.SN.Y.0002.000000T0000Z-060121T1100Z/ CRAWFORD-MANISTEE-WEXFORD- INCLUDING THE CITIES OF...GRAYLING...MANISTEE...CADILLAC 1016 PM EST FRI JAN 20 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY. SNOW WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH 3 AM BEFORE GRADUALLY TAPERING OFF. SNOW AMOUNTS BY SATURDAY MORNING WILL RANGE FROM 4 TO 8 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JPB
000 WWUS43 KAPX 210903 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 403 AM EST SAT JAN 21 2006 ...SNOW WINDING DOWN ACROSS NORTHERN LOWER MICHIGAN... .AS LOW PRESSURE PULLS AWAY FROM NORTHERN MICHIGAN...SNOW WILL TAPER OFF ACROSS NORTHERN LOWER MICHIGAN THIS MORNING. HOWEVER...LINGERING SNOW WILL CONTINUE TO PRODUCE HAZARDOUS DRIVING CONDITIONS SOUTH AND EAST OF A LINE FROM ALPENA TO CADILLAC UNTIL 6 AM. MIZ026-027-031-032-211015- /O.CAN.KAPX.SN.Y.0002.000000T0000Z-060121T1100Z/ GRAND TRAVERSE-KALKASKA-MANISTEE-WEXFORD- INCLUDING THE CITIES OF...TRAVERSE CITY...KALKASKA...MANISTEE... CADILLAC 403 AM EST SAT JAN 21 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW ADVISORY. EXPECT ONLY FLURRIES AND PATCHY FREEZING DRIZZLE FOR THE REST OF THE MORNING. $$ MIZ024-029-030-033>036-041-042-211100- /O.CON.KAPX.HS.W.0002.000000T0000Z-060121T1100Z/ ALPENA-OSCODA-ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...ALPENA...MIO...HARRISVILLE... LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN... STANDISH 403 AM EST SAT JAN 21 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. BY 6 AM...EXPECT AN ADDITIONAL 2 INCHES OF SNOW ACROSS THE WARNING AREA. THIS ADDITIONAL ACCUMULATION WILL COMBINE WITH HEAVY SNOW THAT FELL OVERNIGHT TO PRODUCE HAZARDOUS TRAVEL CONDITIONS. AFTER 6 AM...EXPECT LINGERING FLURRIES AND PATCHY FREEZING DRIZZLE THIS MORNING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ023-028-211100- /O.CON.KAPX.SN.Y.0002.000000T0000Z-060121T1100Z/ MONTMORENCY-CRAWFORD- INCLUDING THE CITIES OF...ATLANTA...GRAYLING 403 AM EST SAT JAN 21 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. BY 6 AM...EXPECT AN ADDITIONAL 1 TO 2 INCHES OF SNOW ACROSS THE ADVISORY AREA. THIS ADDITIONAL ACCUMULATION WILL COMBINE WITH SNOW THAT FELL OVERNIGHT TO PRODUCE HAZARDOUS TRAVEL CONDITIONS. AFTER 6 AM...EXPECT LINGERING FLURRIES AND PATCHY FREEZING DRIZZLE THIS MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KAPX 211103 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 603 AM EST SAT JAN 21 2006 MIZ024-029-030-033>036-041-042-211215- /O.EXP.KAPX.HS.W.0002.000000T0000Z-060121T1100Z/ ALPENA-OSCODA-ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...ALPENA...MIO...HARRISVILLE... LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN... STANDISH 603 AM EST SAT JAN 21 2006 ...HEAVY SNOW WARNING HAS EXPIRED... THE HEAVY SNOW WARNING IS NO LONGER IN EFFECT. ACCUMULATING SNOW HAS ENDED. EXPECT FLURRIES AND PATCHY FREEZING DRIZZLE THIS MORNING. $$ MIZ023-028-211215- /O.EXP.KAPX.SN.Y.0002.000000T0000Z-060121T1100Z/ MONTMORENCY-CRAWFORD- INCLUDING THE CITIES OF...ATLANTA...GRAYLING 603 AM EST SAT JAN 21 2006 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY IS NO LONGER IN EFFECT. ACCUMULATING SNOW HAS ENDED. EXPECT FLURRIES AND PATCHY FREEZING DRIZZLE THIS MORNING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this snow advisory went out at Jan 20, 10:27 AM EST, 5 hours 9 minutes earlier.
Area forecast discussion, Jan 20, 10:27 AM EST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1027 AM EST FRI JAN 20 2006 .UPDATE...LIGHT WEST TO NORTHWEST FLOW ON THE BACK SIDE OF THE DEPARTING SURFACE COLD FRONT...CONTINUES TO USHER IN SLIGHTLY DRIER AND COOLER AIR INTO NORTHERN MICHIGAN. LAPSE RATES BETWEEN SURFACE AND 900MB OFF THE ETA MODEL USING BUFKIT THIS MORNING (LOOKING AT BOTH EASTERN UPPER AND NORTHWEST LOWER) HAS A LAPSE RATE OF BETWEEN 6 AND 7C/KM. THIS HAS BEEN ENOUGH TO GENERATE SOME FLURRIES ACROSS EASTERN UPPER AND NORTHWEST LOWER MI AND THEY ARE JUST BEGINNING TO SHOW UP ON APX RADAR. WITH VERY LITTLE CHANGE EXPECTED IN THE LOW LEVEL LAPSE RATES TODAY...EXPECT THESE FLURRIES TO LINGER THROUGH THE DAY. IN ADDITION...THE CLOUDS WILL ALSO REMAIN DOMINANT THROUGH THE DAY. THE LOW LEVEL CLOUDS MAY BEGIN TO BREAK UP IN A FEW LOCATIONS TODAY...BUT WITH THE MID AND HIGH CLOUDS OVERSPREADING THE REGION AHEAD OF THE NEXT STORM SYSTEM...DO NOT EXPECT ANY CLEARING. MADE A FEW TWEAKS DOWNWARDS TO TEMPERATURES...SINCE CLOUD COVER... WEAK COLD AIR ADVECTION...AND SNOW COVER SHOULD KEEP TEMPERATURES IN CHECK. KAS .PREV DISCUSSION...ISSUED 710 AM EST FRI JAN 20 UPDATE...PER CURRENT TRENDS...DROPPED ALL MENTION OF FOG THIS MORNING...AND TRIMMED MENTION OF MORNING FREEZING DRIZZLE TO HIGHER/UPSLOPE AREAS BETWEEN GLR AND CAD. MEANWHILE...MQT RADAR SHOWED A FEW LAKE EFFECT FLURRIES/LIGHT SNOW SHOWERS DEVELOPING WITHIN COLD ADVECTION REGIME OVER SOUTHERN LAKE SUPERIOR. PER WNW TO NW FLOW REGIME...ADDED A MENTION OF FLURRIES TO NORTHERN CHIPPEWA COUNTY TODAY. DAY SHIFT MAY NEED TO UPGRADE TO LOW CHANCE POPS ACROSS THE EASTERN UP...AND MAY NEED TO ADD A MENTION OF FLURRIES ACROSS NW LOWER MICHIGAN. DISCUSSION...SURFACE LOW PRESSURE WAS EXITING NE LOWER MICHIGAN THIS MORNING...PULLING AN ASSOCIATED COOL FRONT THROUGH THE REGION...ALTHOUGH THERE EXISTED LITTLE DIFFERENCE BETWEEN THE PRE AND POST FRONTAL AIRMASSES. EARLIER...NORTH OF A WARM FRONT THAT HAD PUSHES INTO CENTRAL LOWER MICHIGAN...WARM AIR WAS FORCED OVER LOW LEVEL COLD AIR...CONTRIBUTING TO FOG/STRATUS ACROSS THE FORECAST AREA...AND THIS REGIME LINGERED AT ISSUANCE TIME. MEANWHILE...WATER VAPOR IMAGERY DEPICTED A WELL DEFINED UPPER LOW EMERGING FROM THE CENTRAL ROCKIES INTO THE HIGH PLAINS...WHILE IR IMAGERY DEPICTED A DEVELOPING BAROCLINIC LEAF AHEAD OF THIS SYSTEM OVER THE SOUTHERN PLAINS...POINTING TOWARD SURFACE CYCLOGENESIS THERE. SHORT TERM FORECAST ATTENTION FOCUSES ON FOG/FREEZING DRIZZLE POTENTIAL THIS MORNING. THEN...ATTENTION TURNS TO POTENTIAL IMPACT FROM THE SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS EARLY FRIDAY MORNING...AS IT EJECTS NE TOWARD THE SOUTHERN LAKES TONIGHT...AND TO LAKE EFFECT SNOW POTENTIAL ACROSS EASTERN UPPER MICHIGAN OVERNIGHT THROUGH SATURDAY. THE LEADING SURFACE LOW WILL CONTINUE TO PUSH NE ACROSS LAKE HURON EARLY THIS MORNING. HOWEVER...TEMP/DEWPOINT SPREADS REMAINED LOW ACROSS THE REGION...AND STRONG DRYING WAS NOT INDICATED IN THE WEAK COLD ADVECTION REGIME SETTING UP IN THE WAKE OF THE DEPARTING LOW. ALSO...CROSS SECTION DEPICTION OF LOW LEVEL ISENTROPIC SURFACES SUGGESTS THE POTENTIAL FOR SHALLOW/NEAR SURFACE ASCENT WITHIN THE MOIST/COLD ADVECTION REGIME. THUS...A MENTION OF FOG/PATCHY FREEZING DRIZZLE (DRIZZLE WHERE TEMPS HAVE EDGED ABOVE FREEZING ALONG THE IMMEDIATE LAKE MICHIGAN SHORELINE AND ACROSS THE FAR SE) IS PRUDENT UNTIL ABOUT MID MORNING...BEFORE THE DEVELOPING MIXED LAYER FORCES CEILINGS UPWARD. TONIGHT...THE SOUTHERN PLAINS WAVE AND ASSOCIATED DEEP LAYER ASCENT/MOISTURE WILL ADVANCE NE TOWARD THE SOUTHERN LAKES. SINCE INITIAL CONDITIONS DO NOT APPEAR TO FAVOR EITHER SOLUTION...A COMPROMISE BETWEEN THE 0Z GFS...WHICH PUSHES A BAND OF 6-8 INCHES OF SNOW INTO SE COUNTIES...WITH LIGHTER SNOW SPREADING ACROSS MOST OF NORTHERN LOWER MICHIGAN...AND THE 0Z NAM...WHICH LIMITS SNOW AMOUNTS TO AN INCH OR TWO ACROSS THE FAR SE...WITH NO SNOW ACROSS MOST OF NORTHERN LOWER MICHIGAN. THE COMPROMISE JUSTIFIES CATEGORICAL POPS FOR FAR SE COUNTIES...MAINLY AFTER MIDNIGHT...WITH POPS THEN TAPERED FROM LIKELY TO CHANCE FARTHER NORTH...AND WITH ONLY FLURRIES ACROSS FAR N/NW COUNTIES OF NORTHERN LOWER MICHIGAN...INTO MUCH OF THE EASTERN UP. IMR PARAMETERS CENTERED IN THE 285K-290K LAYER SUGGEST 12 HOUR SNOW POTENTIAL IN THE 4-6 INCH RANGE ACROSS FAR SE COUNTIES...BUT SNOW WILL NOT ACCUMULATE FOR 12 HOURS (MOST WILL FALL BETWEEN 11 PM AND 7 AM). ON THE OTHER HAND...10-20 UNIT 850-700 MB FRONTOGENESIS... GFS CROSS SECTION DEPICTION OF COINCIDENT MOMENTUM/THETA-E SURFACES IN THE 850-500 MB LAYER AND NEGATIVE EPV IN THE 600-500 MB LAYER AND JET COUPLING (130 KNOT 300 MB JET MAXIMA EXITING NE AND APPROACHING FROM THE SW) ALL SUGGEST THE POTENTIAL FOR MESOSCALE ENHANCEMENT OF SNOW. THUS...THIS FORECAST WILL INDICATE 3-4 INCHES OF MAXIMUM SNOWFALL ACROSS THE SE...MOST FALLING OVERNIGHT...BUT THE DAY SHIFT WILL NEED TO FURTHER ASSESS MESOSCALE ENHANCEMENT POTENTIAL AND THE ASSOCIATED NEED FOR HEADLINES. MEANWHILE... ADJUSTED POPS FOR SATURDAY MORNING...LIKELY SE AND CHANCE JUST TO THE N/W...TO ACCOUNT FOR EXITING SYSTEM. MEANWHILE...SEPARATE FROM THE SYNOPTIC SYSTEM...LAKE EFFECT SNOW POTENTIAL LOOKS INTERESTING ACROSS EASTERN UPPER MICHIGAN... ESPECIALLY AROUND WHITEFISH POINT...OVERNIGHT AND SATURDAY. THE GFS DEPICTS A NW LOW LEVEL FLOW REGIME AND STEADY COLD ADVECTION TONIGHT...PUSHING 850 MB TEMPS INTO THE -13C TO -16C RANGE ACROSS EASTERN LAKE SUPERIOR BY 12Z SATURDAY...WITH THE MIXED LAYER TAPPING INTO -10C TO -15C RANGE AFTER MIDNIGHT. THIS REGIME WILL THEN PERSIST INTO SATURDAY...AS THE LOW LEVEL FLOW BACKS TOWARD THE WNW. TONIGHT...850-700 MB MEAN RH WILL STRUGGLE TO REACH 50%...BUT MOISTENING AHEAD OF THE NEXT SYSTEM MAY PUSH THE LAYER MEAN RH INTO THE 60-70% RANGE SATURDAY. THIS SCENARIO JUSTIFIES AT LEAST LIKELY POPS FOR WESTERN CHIPPEWA COUNTIES OVERNIGHT THROUGH SATURDAY...AND SEVERAL INCHES OF NEW SNOW COULD FALL ON WHITEFISH POINT. MEANWHILE...IN THE WAKE OF THE SYNOPTIC SYSTEM SATURDAY...COLD ADVECTION WILL PUSH 850 MB TEMPS INTO THE -8C TO -10C RANGE ACROSS LAKE MICHIGAN...WHILE MODEL SOUNDINGS DEPICT THE SHALLOW MIXED LAYER STRUGGLING TO PUSH THROUGH -10C. THUS...ASIDE FROM LINGERING MORNING POPS ASSOCIATED WITH THE DEPARTING SYNOPTIC SYSTEM...CANNOT JUSTIFY ANYTHING MORE THAN A MENTION OF FLURRIES ACROSS NORTHERN LOWER MICHIGAN...MAINLY DOWNWIND OF LAKE MICHIGAN...SATURDAY. THE NEXT SHORTWAVE/ASSOCIATED SURFACE WAVE WILL PUSH EAST THROUGH THE BAROCLINIC ZONE...ENHANCED BY THE ARCTIC BOUNDARY OVER OR JUST NORTH OF THE NORTHERN LAKES...AND WILL APPROACH THE REGION SATURDAY NIGHT/SUNDAY...THEN WILL PUSH THROUGH THE REGION SUNDAY NIGHT. DEEP LAYER ASCENT AHEAD OF THIS SYSTEM JUSTIFIES POPS ACROSS NORTHERN COUNTIES STARTING SATURDAY NIGHT (WITH SOME MINOR LAKE ENHANCEMENT POSSIBLE ALONG THE LAKE MICHIGAN SHORELINE AS SW FLOW AND SYNOPTIC FORCING/MOISTENING DEVELOP WITHIN REGIME FEATURING 850 MB TEMPS AS COLD AS -8C TO -10C) AND CONTINUING THROUGH SUNDAY NIGHT AS THE TRAILING SHORTWAVE PUSHES THROUGH THE REGION. GIVEN UNCERTAINTY ABOUT THE TRACK OF THE WAVE AND THE ASSOCIATED LOCATION OF THE AXIS OF DEEPEST MOISTURE...WILL CONTINUE CHANCE POPS. FINALLY...AS THE POLAR VORTEX PRESSES SOUTH AROUND TUESDAY...THE GFS SUGGESTS A TIGHTENING THERMAL GRADIENT AND THE POTENTIAL FOR STRONG WINDS (40-50 KNOT WINDS COMMON IN THE 950-850 MB LAYER). THUS...BUMPED UP WINDS IN GRIDS...AND WILL MENTION POTENTIAL FOR STRONG WINDS IN THE HAZARDOUS WEATHER OUTLOOK. NO SIGNIFICANT CHANGES WEDNESDAY OR THURSDAY. ROWLEY && .APX...WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jan 20, 4:20 AM EST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 420 AM EST FRI JAN 20 2006 MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345- LHZ345>349-211100- ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA- CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU- MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO- PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON...AND LAKE SUPERIOR 420 AM EST FRI JAN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ACCUMULATING SNOW IS EXPECTED ALONG AND SOUTH OF M-55 TONIGHT... ESPECIALLY AFTER MIDNIGHT BETWEEN GLADWIN...STANDISH AND TAWAS CITY. CHECK UPDATED FORECASTS FOR FURTHER INFORMATION TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ACCUMULATING LAKE EFFECT SNOW IS EXPECTED SATURDAY ACROSS PARTS OF CHIPPEWA COUNTY...ESPECIALLY AROUND WHITEFISH POINT. STRONG WINDS ARE POSSIBLE ACROSS NORTHERN MICHIGAN TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED THROUGH TODAY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.WEATHER.GOV/GAYLORD (ALL LOWER CASE) ROWLEY
Nearby
Snow Advisories in Michigan, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.